MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REPLACEMENT, VULCAN GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. SERVICE REPLACEMENT, VULCAN GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210812S3E
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that vulcan generator is not working, shorted out occurred.No patient injury was reported.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product and the lid was scratched and overlay was damaged.Complaint of shorting out could not be reproduced.Unit passed functional testing during 2 hour burn-in and power output was normal throughout testing.All functions perform as expected.All power and impedance readings were within spec.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
SERVICE REPLACEMENT, VULCAN GENERATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7152916
Report Number1643264-2017-01862
Device Sequence Number19298512
Product Code GEI
UDI-Device Identifier00885554031225
UDI-Public(01)00885554031225
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210812S3E
Device Catalogue Number7210812S3E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer02/02/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1